MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported via regulatory agency that following an intraocular lens (iol) implant procedure, on the first day of postoperative ward inspection, it was found that the nasal iol haptic was detached and broken, suspected to be caused by uneven force on the iol haptic of the left eye and the patient suffered from left eye trauma leading to displacement of the artificial lens in the left eye.Surgery was completed without any abnormalities and there was no patient harm.The iol was replaced with unspecified lens 2 days following the initial implant procedure.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.No similar complaint and no non-conformance reported for the product lot/batch/serial under investigation.Associated products were not provided.It is unknown if qualified products were used.The company lens is only qualified for use in the company ii (a) and ii (b) cartridges.The root cause for the reported broken haptic could not be determined.The product was not returned for evaluation.It is unknown if qualified products were used.The company lens is only qualified for use in the company ii (a) and ii (b) cartridges.The ifu(instructions for use) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The file will be reopened if the sample or new information is received.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19132284
Report Number9681121-2024-00015
Device Sequence Number6891327
Product Code HQL
UDI-Device Identifier00380652552516
UDI-Public00380652552516
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.195
Device Lot Number31542710
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale